# SDR 97ZZZX5129

- Difficulty date: November 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5331V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0506
- System (JASC): 3252 · Shimmy Damper
- Part: Barrel
- Part number: 14421121
- Condition: Failed
- Location: Shimmy Dampener
- Stage of operation: IN
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS BROUGHT TO MAINTENANCE AFTER A TRAINING FLIGHT WITH REPORT OF A SEVERE NOSE WHEEL VIBRATION.  AN INSPECTION REVEALED THAT THE END OF THE SHIMMY DAMPENER BARREL CLOSEST TO THE SERVICE HOLE WAS BROKEN OFF.  THE OUTER RETAINING LINE AND BEARING HEAD WERE MISSING.
